MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX EXTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX EXTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4157040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82291136 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 7mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured as 20 atmospheres (atm).The balloon was removed full intact and a new 7mm x 4cm powerflex extreme pta balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat an arterial anastomosis stenosis which was not calcified or tortuous and had a stenosis percentage greater than 80%.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 50 saline/50 contrast.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 7mm x 4cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured as 20 atmospheres (atm).The balloon was removed full intact and a new 7mm x 4cm powerflex extreme pta balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat an arterial anastomosis stenosis which was not calcified or tortuous and had a stenosis percentage greater than 80%.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 50 saline/50 contrast.The device was discarded and will not be returned.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82291136 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint " balloon burst at/below rbp" could not be confirmed.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.The stenosis of the vessel that was reported may have contributed to the reported event, as it can cause damage to the balloon surface that could lead to a rupture.As per the ifu, use only the recommended balloon inflation medium of 50/50 contrast/saline.The catheter should only be used by trained physicians.Balloon inflation should be performed with the guidewire extended beyond the catheter tip.Inflation at high rate may damage the balloon.If at any point during insertion of the catheter resistance is felt, withdraw the entire system.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
POWERFLEX EXTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21547915
Report Number3007635982-2025-00052
Device Sequence Number20863118
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public(01)20705032001837(17)260731(10)82291136
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue Number4157040S
Device Lot Number82291136
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7MM X 4CM POWERFLEX EXTREME PTA BALLOON CATHETER.
Patient Age45 YR
Patient SexFemale